Alert archive / Louisiana / Flash Flood Watches in 2009
Flash Flood Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Apr 17, 2009, 3:21 PM CDT for 4 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Apr 17, 2009, 6:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2009, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 17, 2009, 6:00 PM CDT
- Expired
- Apr 19, 2009, 12:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 17, 1:36 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 17, 1:36 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT FRI APR 17 2009
.AVIATION...
SCT TSRA BEGINNING TO DEVELOP OVER C LA NEAR ARA TERMINAL AT THE
MOMENT...OTHERWISE NO PRECIP YET ACROSS BPT/LCH/LFT/ARA TERMINALS.
THIS WILL CHANGE SHORTLY AS SCT TSRA IS EXPECTED TO DEVELOP THIS
AFTERNOON AHEAD OF THE MAIN AREA OF TSRA OVER C TX AT THE MOMENT.
EXPECT THIS AREA...OR TO SLOWLY MIGRATE E THIS AFTERNOON AND
EVENING. TEMPO TSRA WITH MVFR CEILINGS FOR ALL SITES THIS AFTERNOON
AND EARLY EVENING FOR THE ABOVE MENTIONED. FOR SAT MORNING...STARTED
PREDOMINATE TSRA AND MVFR CEILINGS FROM 15Z ONWARD FOR EXPECTED
LARGE TSRA COMPLEX EXPECTED TO DEVELOP.
&&
.PREV DISCUSSION... /ISSUED 700 AM CDT FRI APR 17 2009/
AVIATION...
A STRONG STORM SYSTEM WILL BEGIN AFFECTING THE AREA TODAY. LOW
PRESSURE OVER WESTERN TEXAS WILL DEEPEN OVER THE NEXT 24 HOURS
PRODUCING STRONG SOUTHEASTERLY WINDS ACROSS THE AREA. WINDS ARE
EXPECTED TO INCREASE TO 15-20 KNOTS WITH GUSTS TO 25-30 KNOTS
DURING THE MORNING. MVFR CIGS ARE ALREADY NOTED AT KLCH AND KBPT
AND ARE EXPECTED TO DEVELOP AT THE REMAINING TAF SITES BETWEEN
15-18Z. BY THIS AFTERNOON...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AS A DISTURBANCE MOVES OVER THE AREA. WENT WITH TEMPOS
EARLY THIS AFTERNOON FOR KBPT AND KLCH WHERE IT LOOKS LIKE BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE AS CONVECTION
SPREADS IN FROM THE SOUTHWEST...TAPERING TO PROB30S FOR LATE
AFTERNOON AT ALL TAF SITES. THINGS SHOULD SETTLE DOWN SOME
OVERNIGHT BEFORE ANOTHER ROUND AGAIN SATURDAY...WITH WINDS
EXPECTED TO REMAIN AROUND 10-15 KNOTS. 24
PREV DISCUSSION... /ISSUED 441 AM CDT FRI APR 17 2009/
SYNOPSIS...
HIGH PRESSURE CONTINUES TO BREAK DOWN ACROSS THE WESTERN GULF COAST
STATES...PERMITTING A GULF OF MEXICO WARM FRONT TO SWING NORTHWARD
.ADVANCING THROUGH SOUTHEAST TEXAS/SOUTHWEST LOUISIANA BY FRIDAY
AFTERNOON.
FURTHER-UP...A CUT-OFF LOW CONTINUES TO WOBBLE ACROSS THE 4-CORNERS
REGION OF THE GREAT BASIN. THIS HIGHLY BAROCLINIC SYSTEM IS FORECAST
TO MOVE EAST...REACHING MISSOURI ON SUNDAY.
A FEW SPOKES OF ENERGY (OR SHORTWAVES) ARE ROTATING AROUND THE
CUT-OFF LOW. ONE WAVETRAIN TRACK FOR THE ROTATING SHORTWAVES IS
LOCATED ALONG A SOUTH CENTRAL TEXAS TO NORTHWEST LOUISIANA LINE.
THIS TRACK WILL MOVE EAST IN TANDEM WITH THE CUT-OFF LOW.
DISCUSSION...
FOR TODAY...WARM FRONTAL RAIN WITH A FEW EMBEDDED THUNDERSTORMS
WILL GIVE WAY TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON...AS UNSTABLE POST WARM-FRONTAL AIR IS LIFTED BY PASSING
SHORTWAVES ALOFT. HEAVY RAIN IS LIKELY ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA. SEVERE STORMS ARE ALSO POSSIBLE.
CLOUD COVER...FRESH WINDS...AND RAIN SHOULD HOLD THE AFTERNOON
TEMPERATURES IN THE LOWER TO MID 70S.
FOR TONIGHT...BAY-OF-CAMPECHE AIR WILL CONTINUE TO STREAM IN...
FUELING ONGOING SHOWERS AND THUNDERSTORMS. VERY HEAVY RAIN IS
POSSIBLE WITH THE APPROACH OF THE AFOREMENTIONED WAVETRAIN TRACK...
AN ITS ASSOCIATED LIFT.
FOR SATURDAY AND SATURDAY NIGHT...THE WAVETRAIN TRACK WILL BE
TRANSLATING ACROSS SOUTHEAST TEXAS AND LOUISIANA. THE HEAVIEST RAIN
IS ANTICIPATED IN THIS TIME PERIOD. BELIEVE THAT BASIN-AVERAGED
AMOUNTS WILL BE RUNNING FROM 2 TO 3 INCHES...WITH SPOT AMOUNTS FROM
4 TO 7 INCHES. LOCALIZED FLOODING IS POSSIBLE.
WILL HOLD OFF ISSUING A FLASH FLOOD WATCH FOR NOW. WOULD LIKE TO SEE
A BETTER AGREEMENT BETWEEN THE HPC QPF (QUANTITATIVE PRECIPITATION
FIELDS) AND THE GFS QPF.
BY SUNDAY...THE SHOWERS AND THUNDERSTORMS WILL BE COMING TO AN END
ON SUNDAY WITH PASSAGE OF A COLD FRONT.
MARINE...
FRESH EASTERLY WINDS WILL TURN MORE OUT OF THE SOUTHEAST WITH THE
PASSAGE OF AFOREMENTIONED WARM FRONT. A SMALL CRAFT ADVISORY WILL
REMAIN IN EFFECT THROUGH SATURDAY.
ALSO...THE ACTUAL TIDES WILL BE ON THE INCREASE...RUNNING ABOUT A
FOOT ABOVE THE PREDICTED TIDES THROUGH SATURDAY.
HYDROLOGY...
MINOR FLOODING IS FORECASTED FOR A FEW LOCATIONS ON THE CALCASIEU
RIVER THAT ARE INFLUENCED BY THE TIDES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 77 65 81 57 / 70 70 90 10 10
KBPT 68 77 66 83 58 / 80 70 90 10 10
KAEX 63 74 63 77 52 / 70 70 90 10 10
KLFT 63 76 66 77 58 / 70 70 90 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU...CAMERON...VERMILION.
TX...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 2 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 17, 5:10 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 510 AM CDT FRI APR 17 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-181100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 510 AM CDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON. RAIN WILL BE HEAVY AT TIMES. SEVERE STORMS AND LOCALIZED FLOODING ARE POSSIBLE TONIGHT... ESPECIALLY ACROSS SOUTHEAST TEXAS. OTHERWISE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. A LAKE WIND ADVISORY IS IN EFFECT FOR COASTAL COUNTIES AND PARISHES BETWEEN JEFFERSON AND VERMILION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY AND SATURDAY NIGHT. BASIN-AVERAGED RAINFALL AMOUNTS WILL BE RUNNING FROM 2 TO 3 INCHES ...WITH SPOT RAINFALL AMOUNTS FROM 4 TO 7 INCHES. LOCALIZED FLOODING IS POSSIBLE. ALSO...SOME STORMS MAY REACH SEVERE LIMITS. RAINS WILL BE ENDING ON SUNDAY WITH PASSAGE OF COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:51 AM CDT | Lake Wind Advisory | LCH | Saint Martin | 17 hr |
| Apr 17, 6:56 PM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 17, 3:32 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 58 min |
Nearby
Flash Flood Watches in Louisiana, 2009Flash Flood Watches in Texas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.